Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 12, 2000, 11:49 PM EST for Dubois County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 11:49 PM EST (04:49 UTC)
- Expired
- May 13, 2000, 12:15 AM EST
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Dubois County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 12:15 AM EST | Thunderstorm Wind 60 E | Jasper, IN | Power lines were downed in Huntingsburg. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 8:15 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
| May 12, 11:15 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
767 WUUS53 KLMK 130451 SVRSDF INC037-130515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1149 PM EST FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUBOIS COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1215 AM EST * AT 1146 PM EST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES NORTHWEST OF DUFF...OR ABOUT 36 MILES EAST OF MOUNT CARMEL...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRETZVILLE...JASPER...MALTERSVILLE AROUND 1155 PM EST CELESTINE...ST. ANTHONY AROUND MIDNIGHT EST CRYSTAL...CUZCO...DUBOIS...MENTOR AROUND 1205 AM EST REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM EST, 9 hours 19 minutes earlier.
Area forecast discussion, May 12, 2:30 PM EST, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT FRI MAY 12 2000 MAIN PROBLEMS THIS FORECAST IS THE AMOUNT OF SHOWERS AND THUNDERSTORMS OVERNIGHT AND INTO SATURDAY MORNING. MODELS SIMILAR IN BRINING FRONT INTO CENTRAL KENTUCKY OVERNIGHT AND PUSHING IT TO THE EAST ON SATURDAY. AIR AHEAD OF FRONT IS VERY UNSTABLE BUT LOWER LEVEL CAP HAS KEPT CLOUDS OVER MUCH OF AREA THIS AFTERNOON AND PREVENTED CONVECTION FROM DEVELOPING. CLOUDS COVER MUCH OF AREA NORTH TO FRONT WITH SOME SUNSHINE OVER ILLINOIS. IN ORDER TO GET MUCH IN WAY OF THUNDERSTORMS WILL HAVE TO WAIT FOR THIS MORE UNSTABLE AIR TO MOVE SOUTHEAST INTO FORECAST AREA. TRIGGER FOR CONVECTION WILL BE ENTRANCE REGION OF UPPER LEVEL JET WITH DIVERGENCE MOVING OVER FA LATE EVENING AND IN OVERNIGHT HOURS. WITH THE NIGHTTIME HOURS AND LACK OF HEATING TODAY WORKING AGAINST WIDESPREAD CONVECTION WILL OPT TO KEEP POPS LITTLE LOWER THAN AVN AND MORE IN LINE WITH NGM MOS. ETA IS VERY SPOTTY WITH AMOUNT OF PRECIPITATION BUT DOES SHOW GOOD DIVERGENCE AND UNSTABLE LIFTED INDICES WHILE NGM NOT QUITE AS UNSTABLE. TIME SECTIONS FOR BOTH NGM AND ETA ARE NOT REAL IMPRESSIVE FOR WIDESPREAD CONVECTION. THIS ALSO SUPPORTS LOWER POPS. ON SATURDAY...CLOUDS DECREASE AFTER FRONT MOVES THROUGH WITH DRIER AND COOLER AIR FOR SUNDAY AND INTO MONDAY. SUNDAY LOOKS A FEW DEGREES WARMER THAN PREVIOUSLY THOUGHT AND RAISED TEMPExRATURES SLIGHTLY. HAVE ALSO MODIFIED WARMING TREND AND ADDED SOME CLOUDS FOR EXTENDED. .SDF...NONE. SCHOLZ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:07 AM EST | Severe Thunderstorm Warning | LMK | Orange | 33 min |
| May 13, 12:22 AM EST | Severe Thunderstorm Warning | LMK | Washington | 38 min |
| May 13, 12:27 AM EST | Severe Thunderstorm Warning | LMK | Crawford | 33 min |
| May 13, 12:48 AM EST | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 42 min |
| May 13, 12:53 AM EST | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 42 min |
| May 13, 1:03 AM EST | Severe Thunderstorm Warning | LMK | Clark | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.